Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Quad Cities, IA

March 31, 2012Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2012, 11:51 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 11:51 PM CDT (04:51 UTC)
Expired
Apr 1, 2012, 12:45 AM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:05 AM CDTHAIL 0.5Epworth, IA
Apr 1, 12:21 AM CDTHAIL 0.75Peosta, IA
Apr 1, 12:34 AM CDTHAIL 0.756 W Dubuque, IA
Apr 1, 12:39 AM CDTHAIL 0.254 Wnw Dubuque, IA
Apr 1, 12:47 AM CDTHAIL 0.253 Nw Dubuque, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 9:24 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WUUS53 KDVN 010451
SVRDVN
IAC061-097-ILC085-010545-
/O.NEW.KDVN.SV.W.0008.120401T0451Z-120401T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 1245 AM CDT.

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR FARLEY...OR 17 MILES WEST OF
  DUBUQUE...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EPWORTH...RICKARDSVILLE...PEOSTA...CENTRALIA...DURANGO...BERNARD...
  ASBURY...SAGEVILLE...EAST DUBUQUE...ZWINGLE...LA MOTTE...
  MENOMINEE...ST. DONATUS...GALENA...SPRINGBROOK AND BELLEVUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4262 9087 4253 9064 4251 9063 4251 9057
      4244 9037 4211 9047 4228 9090 4229 9090
      4229 9093 4237 9113 4263 9110
TIME...MOT...LOC 0451Z 284DEG 23KT 4244 9098
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
3 follow-up statements
162 
WWUS53 KDVN 010516
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 AM CDT SUN APR 1 2012

IAC061-097-ILC085-010545-
/O.CON.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1216 AM CDT SUN APR 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTHWESTERN JACKSON
COUNTIES...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR PEOSTA...OR 10 MILES
SOUTHWEST OF DUBUQUE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASBURY...GARRY OWEN...SAGEVILLE...WASHINGTON MILLS...CENTER GROVE...
DUBUQUE REGIONAL AIRPORT...ROCKDALE...KEY WEST...EAST DUBUQUE...
ZWINGLE...OTTER CREEK...MASSEY...LA MOTTE...MENOMINEE...GALENA...
AIKEN...ST. DONATUS...SPRINGBROOK...SMITHS...COTTONVILLE AND
BELLEVUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4262 9087 4253 9064 4251 9063 4251 9057
      4244 9037 4211 9047 4228 9090 4229 9090
      4229 9093 4237 9113 4263 9110
TIME...MOT...LOC 0516Z 284DEG 23KT 4241 9081
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
118 
WWUS53 KDVN 010529
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 AM CDT SUN APR 1 2012

IAC061-097-ILC085-010545-
/O.CON.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1229 AM CDT SUN APR 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTH CENTRAL JACKSON
COUNTIES...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR DUBUQUE REGIONAL
AIRPORT...OR 8 MILES SOUTH OF DUBUQUE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
DUBUQUE...ZWINGLE...OTTER CREEK...MASSEY...LA MOTTE...MENOMINEE...
GALENA...AIKEN...ST. DONATUS...SPRINGBROOK...SMITHS...COTTONVILLE AND
BELLEVUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4229 9079 4234 9086 4241 9089 4263 9110
      4262 9087 4253 9064 4251 9063 4251 9057
      4244 9037 4211 9047 4222 9075
TIME...MOT...LOC 0529Z 284DEG 23KT 4239 9070
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
717 
WWUS53 KDVN 010541
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT SUN APR 1 2012

IAC061-097-ILC085-010551-
/O.EXP.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1241 AM CDT SUN APR 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS...
DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES WILL EXPIRE AT 1245 AM
CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND 
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4229 9079 4234 9086 4241 9089 4263 9110
      4262 9087 4253 9064 4251 9063 4251 9057
      4244 9037 4211 9047 4222 9075
TIME...MOT...LOC 0541Z 284DEG 23KT 4237 9060

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:53 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 31, 8:53 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT SAT MAR 31 2012

.UPDATE...
THUNDERSTORMS HAVE DEVELOPED AS EXPECTED...THOUGH THE INITIATION
JUST WEST OF THE CWA WILL WARRANT UPGRADING TO LIKELY POPS OVER
ABOUT THE CENTRAL 1/3 OF THE CWA FROM NORTH TO SOUTH. THIS FAT
ZONE ALONG INTERSTATE 80 ROUGHLY...WILL SEE ELEVATED STORMS...AND
FOR THE NEXT FEW HOURS...COULD SEE A STORM PRODUCING NEAR SEVERE
HAIL. THIS IS MOST LIKELY NEAR THE CEDAR RAPIDS METRO...BUT COULD
BE ANYWHERE NEW STORMS FIRE OVER THE NEXT COUPLE HOURS.
LATER...CONGEALING INTO A SMALL MCS IS LIKELY...AND THEN THE HAIL
THREAT SHOULD BE LESSER.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN
Hazardous weather outlook, Mar 31, 8:06 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT SAT MAR 31 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
806 AM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER HAS MOST THE OUTLOOK AREA IN EASTERN IOWA
AND NORTHWEST ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS TONIGHT.

A CLUSTER OF THUNDERSTORMS WILL MOVE OVER THE OUTLOOK AREA OVERNIGHT.
THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH
IN DIAMETER.  THE MOST LIKELY AREA TO SEE STORMS WILL BE ROUGHLY
FROM MARSHALLTOWN TO THE QUAD CITIES...TO PRINCETON ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWEST ILLINOIS SUNDAY
MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY COULD
PRODUCE SOME SMALL HAIL.

THERE IS A CHANCE OF MORE THUNDERSTORMS MONDAY AND MONDAY NIGHT. IT
IS TOO SOON TO DETERMINE THE RISK OF THE SEVERE WEATHER WITH THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SHEETS/DLF

In the hours before

Local storm report, Mar 31, 10:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1047 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             4 NNE DAVENPORT         41.61N 90.58W
03/31/2012  M0.25 INCH       SCOTT              IA   OFFICIAL NWS OBS

            LASTED ABOUT 2 TO 5 MINUTES.

1044 PM     HAIL             ELDRIDGE                41.64N 90.57W
03/31/2012  M0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            PEA SIZED HAIL.

&&
Local storm report, Mar 31, 10:49 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             5 NW DAVENPORT          41.61N 90.67W
03/31/2012  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

&&

DLF
Local storm report, Mar 31, 10:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             MANCHESTER              42.49N 91.46W
03/31/2012  E0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

&&
Local storm report, Mar 31, 10:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
03/31/2012  M1.30 INCH       CEDAR              IA   CO-OP OBSERVER

            1 HOUR RAINFALL

&&

DLF
Local storm report, Mar 31, 10:59 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             5 N DAVENPORT           41.63N 90.60W
03/31/2012  M0.50 INCH       SCOTT              IA   NWS EMPLOYEE

&&

DLF
Local storm report, Mar 31, 11:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             5 SW VINTON             42.11N 92.09W
03/31/2012  E0.50 INCH       BENTON             IA   TRAINED SPOTTER

0900 PM     HAIL             NNW SPRINGVILLE         42.06N 91.45W
03/31/2012  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            A FEW HAILSTONES MEASURED RIGHT AT 1 INCH. LI6.

0901 PM     HAIL             5 NNE CEDAR RAPIDS      42.04N 91.65W
03/31/2012  M0.88 INCH       LINN               IA   TRAINED SPOTTER

0901 PM     HAIL             5 NNE CEDAR RAPIDS      42.04N 91.65W
03/31/2012  M0.75 INCH       LINN               IA   TRAINED SPOTTER

0912 PM     HAIL             4 ESE VINTON            42.14N 91.95W
03/31/2012  E0.88 INCH       BENTON             IA   EMERGENCY MNGR

            DIME TO NICKEL SIZED HAIL BETWEEN VINTON AND SHELLSBURG
            ALONG 64TH STREET.

0916 PM     HAIL             PALO                    42.06N 91.80W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0917 PM     HAIL             SHELLSBURG              42.09N 91.87W
03/31/2012  E1.00 INCH       BENTON             IA   LAW ENFORCEMENT

0925 PM     HAIL             3 WNW CEDAR RAPIDS      41.99N 91.71W
03/31/2012  E1.00 INCH       LINN               IA   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL NEAR BLAIRSFERRY AND 10TH
            BETWEEN CEDAR RAPIDS AND HIAWATHA. THE HAIL COVERED THE
            GROUND. LI122.

0926 PM     HAIL             3 NNW CEDAR RAPIDS      42.02N 91.70W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0926 PM     HAIL             5 N CEDAR RAPIDS        42.04N 91.68W
03/31/2012  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0928 PM     HAIL             5 NNE CEDAR RAPIDS      42.04N 91.65W
03/31/2012  E1.00 INCH       LINN               IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL ON NORTHEAST SIDE OF CEDAR
            RAPIDS. LI251.

0930 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL AT NORIDGE CHURCH IN CEDAR RAPIDS. LI96.

0930 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/31/2012  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0930 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/31/2012  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            CORRECTED MAGNITUDE. NICKEL SIZED HAIL COVERING THE
            GROUND IN CEDAR RAPIDS ALONG COLLINS ROAD. HK5.

0931 PM     HAIL             3 NE CEDAR RAPIDS       42.01N 91.63W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL.

0931 PM     HAIL             3 NNE CEDAR RAPIDS      42.01N 91.64W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0931 PM     HAIL             4 NE CEDAR RAPIDS       42.02N 91.62W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL.

0932 PM     HAIL             2 NW MARION             42.05N 91.61W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0932 PM     HAIL             MARION                  42.03N 91.59W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            CORRECTED MAGNITUDE. 4 TO 5 MINUTES OF DIME TO PEA SIZED
            HAIL. HEAVY RAIN.

0933 PM     HAIL             NE CEDAR RAPIDS         41.97N 91.67W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0933 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL.

0935 PM     HAIL             1 NW MARION             42.05N 91.61W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

            PEA TO MARBLE...0.5 INCH...HAIL. MOST WAS SMALL.

0937 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/31/2012  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL AT LINDALE MALL IN CEDAR RAPIDS.

0950 PM     HAIL             CLARENCE                41.89N 91.06W
03/31/2012  M2.50 INCH       CEDAR              IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR. SPOTTER REPORTED HAIL AT HIS
            LOCATION FROM 950 THROUGH 1020 PM.

0951 PM     HAIL             1 E CLARENCE            41.89N 91.04W
03/31/2012  E1.25 INCH       CEDAR              IA   TRAINED SPOTTER

            SILVER DOLLAR TO QUARTER SIZED HAIL ABOUT 1 MILE EAST OF
            CLARENCE. BE69.

0955 PM     HAIL             CLARENCE                41.89N 91.06W
03/31/2012  E1.75 INCH       CEDAR              IA   PUBLIC

            UP TO GOLF BALL SIZED HAIL. TIME ESTIMATED. HAIL LASTED
            FOR 5 TO 7 MINUTES. RELAYED BY TRAINED SPOTTER.

0955 PM     HAIL             LOWDEN                  41.86N 90.92W
03/31/2012  M1.00 INCH       CEDAR              IA   CO-OP OBSERVER

1000 PM     HAIL             MARION                  42.03N 91.59W
03/31/2012  E0.50 INCH       LINN               IA   TRAINED SPOTTER

1003 PM     HAIL             1 SE LOWDEN             41.85N 90.91W
03/31/2012  E1.25 INCH       CEDAR              IA   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL. TN SPOTTER.

1008 PM     HAIL             STANWOOD                41.89N 91.15W
03/31/2012  E0.25 INCH       CEDAR              IA   TRAINED SPOTTER

1020 PM     HAIL             5 W WYOMING             42.06N 91.10W
03/31/2012  E0.88 INCH       JONES              IA   EMERGENCY MNGR

            TIME ESTIMATED

1029 PM     HAIL             MARTELLE                42.02N 91.36W
03/31/2012  E0.25 INCH       JONES              IA   EMERGENCY MNGR

1033 PM     HAIL             WHEATLAND               41.83N 90.84W
03/31/2012  E1.00 INCH       CLINTON            IA   LAW ENFORCEMENT

            DIME TO QUARTER SIZED HAIL. RELAYED BY LAW ENFORECEMENT.

1039 PM     HAIL             4 NNE DAVENPORT         41.61N 90.58W
03/31/2012  M0.25 INCH       SCOTT              IA   OFFICIAL NWS OBS

            LASTED ABOUT 2 TO 5 MINUTES.

1044 PM     HAIL             ELDRIDGE                41.64N 90.57W
03/31/2012  M0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            PEA SIZED HAIL.

1048 PM     HAIL             5 NW DAVENPORT          41.61N 90.67W
03/31/2012  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

1052 PM     HAIL             MANCHESTER              42.49N 91.46W
03/31/2012  E0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

1054 PM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
03/31/2012  M1.30 INCH       CEDAR              IA   CO-OP OBSERVER

            1 HOUR RAINFALL

1058 PM     HAIL             5 N DAVENPORT           41.63N 90.60W
03/31/2012  M0.50 INCH       SCOTT              IA   NWS EMPLOYEE

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:09 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jones, Linn66 min
Mar 31, 9:12 PM CDTSevere Thunderstorm WarningDVNBenton, Jones, Linn63 min
Mar 31, 9:39 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jones, Scott66 min
Mar 31, 10:17 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott58 min
Apr 1, 12:26 AM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island64 min
Apr 1, 1:19 AM CDTSevere Thunderstorm WarningDVNStephenson27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.